Dec 19, 2011

A Word of Warning About Steroid Creams, Eczema, and Cataracts

My eye is recovering nicely, and the doctor says it will be 2 weeks befor I have full functionality in my eye, but in the meantie, I have an important message to anyone who reads my site and has skin issues, whether eczema and psoriasis, and is taking steroid creams to control it.

Do not use steroid creams on your face, no matter ho bad it is. It turns out that as they absorb into your skin and possibly get into your eyes, cataracts can form in your lens. I wish someone had told me beforehand, but now I'm here to serve as a warning. Thankfully cataract surgery is a simple one, but man, being one of the youngest cataract surgery patients ever is not a good feeling. So, if you are practicing BJJ or MMA and are using steroid creams/cortisol to control your flare ups, take heed and don't put those creams on your face, or you'll end up sidetracked from being able to do the things you love for a while.

So, I will see you guys in 2 weeks, and a happy holidays til then!

2 comments:

garage equipment said...

Thanks for this warning. We really appreciate this things.

Anonymous said...

Hi mate, Just wondering what your doctor said to you regarding returning to training etc? I heard that after surgery your risk of retinal detachment increases. So I was worried that I would have to quit bjj/MMA all together.